Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 6, NWS Nashville, TN

February 28, 2021Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 9:43 AM CST for Davidson County, Tennessee. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 9:43 AM CST (15:43 UTC)
Expired
Mar 3, 2021, 1:34 AM CST
In force
64 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Davidson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Omohundro (OMOT1). The gauge peaked at 37.83 ft at Mar 1, 2021, 6:00 AM CST.

actionminormoderate3035404502/2803/0103/0203/0303/04
Action stage
35 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431091, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

434 
WGUS84 KOHX 281543
FLSOHX

Flood Advisory
National Weather Service Nashville TN
943 AM CST Sun Feb 28 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-010600-
/O.NEW.KOHX.FL.Y.0006.210228T1543Z-210303T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
943 AM CST Sun Feb 28 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Omohundro Water Plant.
* From this morning to Tuesday evening.
* At 9:00 AM CST Sunday the stage was 35.9 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 35.0 feet, Low lying areas along both sides of the 
  river are inundated, including portions of Shelby Bottoms Park.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated 
  near the ball fields, and portions of the greenway trail may be 
  impassable. Water begins to back up Mill Creek and is inundating 
  low lying areas near Lebanon Pike.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

LaRosa
5 follow-up statements
372 
WGUS84 KOHX 011012
FLSOHX

Flood Advisory
National Weather Service Nashville TN
412 AM CST Mon Mar 1 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-012215-
/O.EXT.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
412 AM CST Mon Mar 1 2021

...The Flood Advisory is now in effect until further notice...

The Flood Advisory continues for
  the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 3:00 AM CST Monday the stage was 37.8 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated 
  near the ball fields, and portions of the greenway trail may be 
  impassable. Water begins to back up Mill Creek and is inundating 
  low lying areas near Lebanon Pike.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

Rose
626 
WGUS84 KOHX 011643
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1043 AM CST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-020400-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 10:00 AM CST Monday the stage was 37.8 feet and steady.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated 
  near the ball fields, and portions of the greenway trail may be 
  impassable. Water begins to back up Mill Creek and is inundating 
  low lying areas near Lebanon Pike.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

LaRosa
872 
WGUS84 KOHX 020103
FLSOHX

Flood Advisory
National Weather Service Nashville TN
703 PM CST Mon Mar 1 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-030115-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
703 PM CST Mon Mar 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 6:00 PM CST Monday the stage was 37.7 feet and rising.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated 
  near the ball fields, and portions of the greenway trail may be 
  impassable. Water begins to back up Mill Creek and is inundating 
  low lying areas near Lebanon Pike.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

Barnwell
658 
WGUS84 KOHX 030124
FLSOHX

Flood Advisory
National Weather Service Nashville TN
724 PM CST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC037-031330-
/O.CON.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
724 PM CST Tue Mar 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Omohundro Water Plant.
* Until further notice.
* At 7:00 PM CST Tuesday the stage was 36.8 feet and falling.
* Action stage is 35.0 feet.
* Flood stage is 41.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 38.0 feet, Shelby Bottoms Park begins to be inundated 
  near the ball fields, and portions of the greenway trail may be 
  impassable. Water begins to back up Mill Creek and is inundating 
  low lying areas near Lebanon Pike.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

21
959 
WGUS84 KOHX 030734
FLSOHX

Flood Advisory
National Weather Service Nashville TN
134 AM CST Wed Mar 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Cumberland River At Omohundro Water Plant affecting Davidson 
  County.

TNC037-030845-
/O.CAN.KOHX.FL.Y.0006.000000T0000Z-000000T0000Z/
/OMOT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
134 AM CST Wed Mar 3 2021

...The Flood Advisory for the Cumberland River At Omohundro Water 
Plant has been cancelled...

The Flood Advisory is cancelled for
  the Cumberland River At Omohundro Water Plant.
* At 1:00 AM CST Wednesday the stage was 34.8 feet and falling.
* Action stage is 35.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3613 8699 3625 8697 3624 8678 3631 8667
      3622 8658 3611 8677

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 6:10 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 28, 6:10 AM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
610 AM CST Sun Feb 28 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Significant rainfall still in the works today and tonight, and
now SVR storms also becoming increasingly more possible. Many
locations north and west received a half to two inches of rain
last evening with a lifting warm front. This warm front is now
well north but there seems to be a secondary SFC trough setting up
over the area as well. This warm front will continue tracking
northeast today/tonight as a tight SFC/LL low crosses the Great
Lakes region. Movement of these lows will drag its associated cold
front across the mid-state this evening, into the late night.
ML/UL flow not especially good and along with cold front it will
take some time for deep moisture/widespread rain to move out as
well. We will see showers and storms redevelop later today
northwest, and it will take through sunrise Mon for heavier pcpn
to vacate. With much of the area already seeing several inches of
rain over the past few days, the flood threat will be moderate
through early Mon, especially rivers and creeks that will likely
stay elevated for several upcoming days. Plan on adding remaining
counties to flood watch this morning, all running today and
tonight.

On top of that, we now have a better SVR threat than previously
shown. Several models now showing strong shear of 50+knts, good
helicity and MLCAPE 1000+ this afternoon and evening. Right now it
looks the greatest SVR threat will be from 5pm to midnight or so,
with flooding possible really anytime today/tonight with our
antecedent conditions.

This episode will end Mon morning as the front pushes well
southeast, and finally the medium range coming better into line. ECM
been showing a quick mover with a closed upper low and decent SFC
low as well impacting the area already Tue/Tue night for several
days, and now the GFS/NAM on board with a similar solution.
Another weak front and upper trough will move through Thu night
into Fri night but not more than a few showers at best are expected
with these features at this point. A dry weekend is to follow
this weak system.

&&

.AVIATION...
12Z TAF DISCUSSION.

Degraded conditions can be expected through the majority of this
TAF period. A cold front will drop down into the area tonight and
that will spell widespread pcpn reduced CIGs/VSBYs at all sites.
Gusty south winds will also shift northwest behind this front
tonight. We also have a low level jet cutting across this morning,
and there will be wind shear likely into the mid-morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........07
Hazardous weather outlook, Feb 28, 3:55 AM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:00 PM CSTSpecial Weather StatementOHXHickman, Perry45 min
Feb 27, 7:25 PM CSTAreal Flood AdvisoryOHXHickman, Perry2 hr
Feb 27, 7:31 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Maury, Rutherford, Williamson3 hr
Feb 27, 7:52 PM CSTFlash Flood WarningOHXDickson, Hickman, Perry3 hr
Feb 27, 8:07 PM CSTFlash Flood WarningOHXCheatham, Davidson, Rutherford, Williamson3 hr
Feb 27, 8:12 PM CSTSpecial Weather StatementOHXHickman48 min
Feb 27, 8:16 PM CSTAreal Flood AdvisoryOHXSmith, Trousdale, Wilson3 hr
Feb 27, 8:40 PM CSTFlash Flood WarningOHXSmith, Wilson3 hr
Feb 27, 8:59 PM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson3 hr
Feb 27, 9:08 PM CSTAreal Flood AdvisoryOHXJackson, Smith112 min
Feb 27, 10:01 PM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson119 min
Feb 28, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson3 days
Feb 28, 12:47 AM CSTRiver Flood AdvisoryOHXHickman3 hr
Feb 28, 2:44 PM CSTSpecial Weather StatementOHXMacon31 min
Feb 28, 3:11 PM CSTSpecial Weather StatementOHXMacon34 min
Feb 28, 5:55 PM CSTFlash Flood WarningOHXHouston, Humphreys, Montgomery, Robertson, Stewart4 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.